Alert archive / Montana / High Wind Watches in 2012
High Wind Watch 44, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Dec 19, 2012, 9:34 AM MST. It took effect at Dec 20, 2012, 2:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 19, 2012, 9:34 AM MST (16:34 UTC)
- In effect from
- Dec 20, 2012, 2:00 AM MST
- Expired
- Dec 19, 2012, 9:14 PM MST
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
082 WWUS75 KTFX 191634 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 934 AM MST WED DEC 19 2012 MTZ015-200445- /O.NEW.KTFX.HW.A.0044.121220T0900Z-121221T1200Z/ MADISON- INCLUDING THE FOLLOWING LOCATIONS...NORRIS HILL 934 AM MST WED DEC 19 2012 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT FOR THE NORRIS HILL AREA... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH FOR THE NORRIS HILL AREA...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT. * TIMING AND MAIN IMPACT: WINDS WILL INCREASE TONIGHT AND COULD BECOME STRONG BY MORNING. WINDS ARE THEN EXPECTED TO DIMINISH THURSDAY NIGHT. TRAVEL COULD BECOME DIFFICULT FOR HIGH-PROFILE VEHICLES. * WINDS: SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. * LOCATIONS AFFECTED INCLUDE: NORRIS HILL. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT: WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
064 WWUS75 KTFX 200414 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 914 PM MST WED DEC 19 2012 MTZ015-201615- /O.UPG.KTFX.HW.A.0044.121220T0900Z-121221T1200Z/ /O.NEW.KTFX.HW.W.0052.121220T0900Z-121221T1800Z/ MADISON- INCLUDING THE FOLLOWING LOCATIONS...ENNIS...NORRIS HILL... RAYNOLDS PASS...TWIN BRIDGES 914 PM MST WED DEC 19 2012 ...HIGH WIND WARNING IN EFFECT FROM 2 AM THURSDAY TO 11 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 AM THURSDAY TO 11 AM MST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: WINDS WILL INCREASE TONIGHT AND BECOME STRONG BY MORNING. WINDS WILL DIMINISH AT TIMES BUT REMAIN STRONG THROUGH FRIDAY MORNING. THESE STRONG WINDS WILL CAUSE HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * WINDS: SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH. * LOCATIONS AFFECTED INCLUDE: ENNIS...NORRIS HILL...RAYNOLDS PASS...TWIN BRIDGES * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT: WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Dec 19, 4:20 AM MST, 5 hours 14 minutes earlier.
Area forecast discussion, Dec 19, 4:20 AM MST, 5 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 420 AM MST Wed Dec 19 2012 Updated Aviation .DISCUSSION... Today through Friday...Shortwave energy that moved across the forecast area overnight moves east as weak ridging builds over the state. As the ridge builds in the cool airmass over the region will retreat to the east with south to southwesterly winds increasing across the forecast area today and tonight. A developing trough along the west coast will send increasing amounts of moisture in a strengthening southwest flow aloft Thursday morning through Friday. Latest model runs indicate the the Rocky Mountain Front region will see widespread light snow tonight through Friday morning but accumulation amounts will likely remain below highlight criteria during this period. The increasing flow aloft during this period will also help to cause pressure falls in Alberta and central Montana for increasing winds along the east slopes of the Rockies. At this time it appears that winds should remain below high wind criteria but some stronger gusts through favored canyons and passes would not be out of the question. In southwest Montana southerly winds will filter through north to south oriented terrain with gusty winds also possible at Norris Hill in Madison County. As wind speeds increase across the region and atmospheric thickness values rise, high temperatures are expected to rebound back above seasonal averages for Thursday and Friday. mpj Friday Night through Wednesday...Southwest flow aloft will bring increasing moisture to the Continental Divide Friday night and Saturday as a trough of low pressure moves into the Pacific Northwest. Downslope winds will keep the north-central plains mainly dry and breezy with temperatures around seasonal averages. By Sunday, the upper- level trough and associated surface cold front will push into the Northern Rockies. There is still a fair amount of uncertainty in the long-range models regarding precipitation amounts, temperatures and timing. Both the ECMWF and GFS are trending warmer than previous runs, however with Canadian high pressure pushing into north-central Montana by early next week did not want to increase temperatures too much and then revert back to a colder forecast if the models trend lower in later runs so have raised temperatures just a few degrees with highs in the teens to near 20 degrees instead of low teens. Models also show differences regarding precipitation amounts and for now have kept best chance for precipitation in the mountains across southwest Montana. There is also the possibility for favorable upslope conditions over north-central Montana as the Canadian high pushes into the area so have kept a slight chance to chance of precipitation in the plains and valleys. Given the model differences and run-to-run inconsistencies, forecast confidence remains low and will not favor one model solution over the other and keep the forecast trending towards cooler than average with increased precipitation chances. MLV && .AVIATION... UPDATED 1200Z. A weak ridge of high pressure will build over the region today with winds becoming southwesterly this afternoon. Patchy fog is possible this morning near KHVR though some high clouds beginning to move into the area should limit any dense fog development but brief periods of MVFR conditions are possible. Along the Rocky Mountain Front and adjacent plains including KCTB and KGTF terminals, southwesterly winds will be breezy with wind gusts up to 25kts possible this afternoon. Overall, VFR conditions will prevail over the next 24 hours and winds will become light and variable by this evening. MLV && .PRELIMINARY POINT TEMPS/POPS... GTF 28 20 42 26 / 0 0 0 0 CTB 28 16 41 21 / 0 0 0 10 HLN 26 15 35 18 / 0 0 10 10 BZN 21 9 31 12 / 10 0 0 10 WEY 15 -7 22 -1 / 20 20 10 20 DLN 22 12 32 16 / 10 10 10 10 HVR 28 12 36 17 / 10 0 0 0 LWT 25 12 39 21 / 0 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && weather.gov/greatfalls
Hazardous weather outlook, Dec 19, 4:35 AM MST, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 435 AM MST WED DEC 19 2012 MTZ009-048-201200- NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- 435 AM MST WED DEC 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY AND TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY GUSTY WINDS WILL INCREASE ALONG THE ROCKY MOUNTAIN FRONT EARLY THURSDAY MORNING THROUGH FRIDAY MORNING. LOCALLY STRONG WINDS ARE POSSIBLE THROUGH FAVORED CANYONS AND PASSES. THE POTENTIAL EXISTS FOR COLDER TEMPERATURES AND A CHANCE FOR LIGHT SNOW ACROSS THE REGION SUNDAY THROUGH MONDAY. HOWEVER... CONFIDENCE IN THE POSSIBLE TEMPERATURE RANGE AND SNOWFALL AMOUNTS REMAINS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ015-201200- MADISON- 435 AM MST WED DEC 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY AND TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY GUSTY WINDS WILL INCREASE ALONG ROUTE 287 OVER NORRIS HILL EARLY THURSDAY MORNING THROUGH MID-DAY ON FRIDAY. THE POTENTIAL EXISTS FOR COLDER TEMPERATURES AND A CHANCE FOR LIGHT SNOW ACROSS THE REGION SUNDAY THROUGH MONDAY. HOWEVER... CONFIDENCE IN THE POSSIBLE TEMPERATURE RANGE AND SNOWFALL AMOUNTS REMAINS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ008-010>014-044>047-049>055-201200- BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 435 AM MST WED DEC 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY AND TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE POTENTIAL EXISTS FOR COLDER TEMPERATURES AND A CHANCE FOR LIGHT SNOW ACROSS THE REGION SUNDAY THROUGH MONDAY. HOWEVER... CONFIDENCE IN THE POSSIBLE TEMPERATURE RANGE AND SNOWFALL AMOUNTS REMAINS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 3:04 PM MST | Winter Storm Warning | TFX | 23 hr |
Nearby
High Wind Watches in Montana, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.